Home Magazines Editors-in-Chief FAQs Contact Us

Mucositis due to high dose methotrexate use in a patient with rheumatoid arthritis


MOJ Orthopedics & Rheumatology
<span lang="TR" style="font-size: 10pt; line-height: 107%; font-family: &quot;Times New Roman&quot;, serif; background: white;">İsmail Tunçekin,<sup style="">1</sup><span style="font-weight: normal;"> Metehan Abay,</span><sup style="">1</sup><sub style=""> </sub><span style="font-weight: normal;">Sule Tunçekin</span><sup style="">2</sup></span>

PDF Full Text

Abstract

Methotrexate (MTX) is used as a disease-modifying anti-rheumatic drug (DMARD) in the treatment of rheumatoid arthritis due to its strong efficacy and tolerability.1 MTX has a wide range of side effects including bone marrow suppression, hepatic or renal dysfunction, gastrointestinal, mucocutaneous damage and neurotoxicity.2 Serious side effects and toxicity occur, especially if the dose is mistakenly used daily. However, mtx is normally used weekly Age, drug interaction, individual sensitivity and comorbidities may contribute to the development of toxicity.3 Regular monitoring and selection of patients for the use of MTX medication, appropriate counselling on drug interactions, instructions on side-effects are necessary to prevent such complications. We presented our case on the development of toxicity table as a result of daily use of MTX in RA treatment.

Keywords

methotrexate intoxication, rheumatoid arthritis,mucositis

Testimonials